Journal of Applied Mathematics and Stochastic Analysis
Volume 6 (1993), Issue 2, Pages 123-135

Optimal control of nonlinear second order evolution equations

N. U. Ahmed1 and Sebti Kerbal2

1University of Ottawa, Department of Electrical Engineering, Ontario, Ottawa KIN 6N5, Canada
2University of Ottawa, Department of MATHEMATICS, Ontario, Ottawa KIN 6N5, Canada

Received 1 December 1992; Revised 1 April 1993

Copyright © 1993 N. U. Ahmed and Sebti Kerbal. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.


In this paper we study the optimal control of systems governed by second order nonlinear evolution equations. We establish the existence of optimal solutions for Lagrange problem.